Alert archive / Florida / Gale Warnings in 2023

Gale Warning 3, NWS Melbourne, FL

February 4, 2023

NWS Melbourne, FL issued this gale warning at Feb 4, 2023, 4:08 AM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 4, 2023, 4:08 AM EST (09:08 UTC)
Expired
Feb 4, 2023, 10:02 PM EST
In force
18 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

023 
WHUS72 KMLB 040908
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
408 AM EST Sat Feb 4 2023

AMZ555-575-050900-
/O.EXP.KMLB.SC.Y.0006.000000T0000Z-230204T0900Z/
/O.UPG.KMLB.GL.A.0001.000000T0000Z-230205T0000Z/
/O.NEW.KMLB.GL.W.0003.230204T0908Z-230205T0900Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
408 AM EST Sat Feb 4 2023

...GALE WARNING IN EFFECT UNTIL 4 AM EST SUNDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 40 kt and 
  seas 7 to 11 ft expected.

* WHERE...Sebastian Inlet to Jupiter Inlet 0-60 nm.

* WHEN...Until 4 AM EST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Strong winds will cause hazardous seas
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ550-552-570-572-050900-
/O.EXT.KMLB.SC.Y.0006.000000T0000Z-230205T0900Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
408 AM EST Sat Feb 4 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SUNDAY...

* WHAT...East to northeast winds 20 to 25 kt with gusts up to 35 
  kt and seas 6 to 9 ft.

* WHERE...Flagler Beach to Volusia-Brevard County Line 0-60 nm,
  and Volusia-Brevard County Line to Sebastian Inlet 0-60 nm.

* WHEN...Until 4 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
337 
WHUS72 KMLB 041856
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
156 PM EST Sat Feb 4 2023

AMZ555-575-050900-
/O.CON.KMLB.GL.W.0003.000000T0000Z-230205T0900Z/
/O.EXB.KMLB.SC.Y.0006.230205T0900Z-230205T2100Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
156 PM EST Sat Feb 4 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST SUNDAY...

* WHAT...East to northeast winds 20 to 25 kt with gusts up to 35
  kt and seas 7 to 11 ft.

* WHERE...Sebastian Inlet to Jupiter Inlet 0-20 nm and Sebastian 
  Inlet to Jupiter Inlet 20-60 nm.

* WHEN...For the Gale Warning, until 4 AM EST Sunday. For the 
  Small Craft Advisory, from 4 AM to 4 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ552-570-572-050900-
/O.EXT.KMLB.SC.Y.0006.000000T0000Z-230205T2100Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
156 PM EST Sat Feb 4 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST SUNDAY...

* WHAT...East to northeast winds 20 to 25 kt with higher gusts 
  and seas 6 to 9 ft.

* WHERE...Flagler Beach to Volusia-Brevard County Line 0-60 nm, 
  and Volusia-Brevard County Line to Sebastian Inlet 0-60 nm.

* WHEN...Until 4 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ550-050900-
/O.CON.KMLB.SC.Y.0006.000000T0000Z-230205T0900Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
156 PM EST Sat Feb 4 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

* WHAT...East to northeast winds 20 to 25 kt and seas 6 to 8 ft.

* WHERE...Flagler Beach to Volusia-Brevard County Line 0-60 nm, 
  and Volusia-Brevard County Line to Sebastian Inlet 0-60 nm.

* WHEN...Until 4 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
982 
WHUS72 KMLB 050302
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
1002 PM EST Sat Feb 4 2023

AMZ555-575-052100-
/O.CAN.KMLB.GL.W.0003.000000T0000Z-230205T0900Z/
/O.EXT.KMLB.SC.Y.0006.230205T0302Z-230205T2100Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
1002 PM EST Sat Feb 4 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST SUNDAY...
...GALE WARNING IS CANCELLED...

* WHAT...East winds 15 to 25 kt with occasional gusts up to 35 kt
  and seas 7 to 10 ft.

* WHERE...Sebastian Inlet to Jupiter Inlet 0-20 nm and Sebastian 
  Inlet to Jupiter Inlet 20-60 nm.

* WHEN...Until 4 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ550-050415-
/O.CAN.KMLB.SC.Y.0006.000000T0000Z-230205T0900Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
1002 PM EST Sat Feb 4 2023

...SMALL CRAFT ADVISORY IS CANCELLED...

Small craft should still Exercise Caution due to east winds of 15
to 20 knots and gusty, along with seas building to 5 to 6 feet.

$$

AMZ552-570-572-052100-
/O.CON.KMLB.SC.Y.0006.000000T0000Z-230205T2100Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
1002 PM EST Sat Feb 4 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY...

* WHAT...East winds 15 to 25 kt with gusts up to 30 kt and seas 
  6 to 9 ft.

* WHERE...Volusia-Brevard County Line to Sebastian Inlet 0-20 
  nm, Flagler Beach to Volusia-Brevard County Line 20-60 nm and 
  Volusia- Brevard County Line to Sebastian Inlet 20-60 nm.

* WHEN...Until 4 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at Feb 3, 10:59 PM EST, 5 hours 9 minutes earlier.

Area forecast discussion, Feb 3, 10:59 PM EST, 5 hours 9 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1059 PM EST Fri Feb 3 2023

...New UPDATE, MARINE, AVIATION...

.UPDATE...
Issued at 1055 PM EST Fri Feb 3 2023

Rain has largely deteriorated across east central Florida tonight
as northerly surface winds gust up to 20-25 mph. Following the
frontal passage earlier this afternoon, temperatures plummeted
about 20 degrees, and values continue to fall tonight. Northern
locations are now in the 50s with some warmer spots along the
southern Brevard and Treasure Coasts in the low to mid 60s. Lows
overnight are expected to be coldest north of Interstate 4,
reaching the upper 40s in some spots. As a tightened pressure
gradient remains over the area, winds are forecast to remain
gusty through the night, especially along the immediate coast.
Surface flow veering to the northeast will allow for a few
showers over the Atlantic to reach the Treasure Coast after
midnight.

&&

.MARINE...
Issued at 1055 PM EST Fri Feb 3 2023

Tonight...Hazardous boating conditions continue, and Small Craft
Advisories remain in effect for the adjacent Atlantic waters.
Recent observations at Buoy 41009 indicate seas approaching 7 feet
and seas between 7 to 9 feet at Buoy 41010. 20-25 kt NNE winds
veer to the NE after midnight, strengthening offshore and
nearshore of the Treasure Coast, up to 30 kts. Seas build to 8-11
ft over the Gulf Stream, up to 6-9 ft nearshore.

&&

.AVIATION...
(00Z TAFS)
Issued at 1055 PM EST Fri Feb 3 2023

VFR conditions have resumed across most of the terminals, with the
exception of SUA. Sct-bkn low level clouds remain with NNE winds
10-15kt, gusting around 20 kts at times. CIGs will continue to
improve, though MVFR is possible into Sat. along the coast,
especially south. Otherwise, mainly VFR thru much of this TAF
period.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  53  67  58  71 /  10  30  20  60
MCO  53  71  59  74 /   0  10  20  60
MLB  59  71  62  76 /  20  20  30  70
VRB  62  72  62  78 /  20  20  40  70
LEE  49  70  56  75 /   0  10  10  40
SFB  51  70  58  74 /   0  20  20  60
ORL  52  70  60  76 /   0  20  20  50
FPR  63  72  63  76 /  30  30  50  70

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 7 PM EST Saturday for AMZ550-552-570-
     572.

     Small Craft Advisory until 4 AM EST Saturday for AMZ555-575.

     Gale Watch from 4 AM EST Saturday through Saturday evening for
     AMZ555-575.

&&

SHORT TERM/AVIATION...Schaper
LONG TERM....Sedlock
Hazardous weather outlook, Feb 3, 7:57 PM EST, 8 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
757 PM EST Fri Feb 3 2023

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-041300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
757 PM EST Fri Feb 3 2023

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.RIP CURRENT IMPACT...
A Moderate Risk of rip currents continues at area beaches tonight,
in addition to a strong, southward-flowing longshore current in
the surf zone.

.WIND AND SEA IMPACT...
Boating conditions remain hazardous across the nearshore and
offshore waters. A Small Craft Advisory is in effect across the
Atlantic waters, as north winds around 20 to 25 knots with
occasional gusts to gale force, veer to the northeast. These
winds will build seas up to 6 to 9 feet nearshore and up to 9 to
11 feet offshore.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
Boating conditions will remain hazardous through much of the
weekend, as a fresh to strong onshore breeze continues across the
waters. Rain chances increase into Sunday, with a slight chance
for thunderstorms, especially into the afternoon hours.

Rip current risk will be moderate to high along area beaches into
the weekend.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Schaper

Nearby

Gale Warnings in Florida, 2023Every gale warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.